Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Cleveland, OH

September 2, 2015Hancock County, Seneca County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 2, 2015, 5:48 PM EDT for Hancock County, Seneca County, Wyandot County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2015, 5:48 PM EDT (21:48 UTC)
Expired
Sep 2, 2015, 6:30 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 126 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS51 KCLE 022148
SVRCLE
OHC063-147-175-022230-
/O.NEW.KCLE.SV.W.0095.150902T2148Z-150902T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
548 PM EDT WED SEP 2 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WYANDOT COUNTY IN NORTHWESTERN OHIO...
  EAST CENTRAL HANCOCK COUNTY IN NORTHWESTERN OHIO...
  SOUTHWESTERN SENECA COUNTY IN NORTHWESTERN OHIO...

* UNTIL 630 PM EDT

* AT 547 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
  RIEGEL...OR 8 MILES SOUTH OF FOSTORIA...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  UPPER SANDUSKY...SYCAMORE...VANLUE...NEW RIEGEL AND CAREY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4114 8332 4100 8310 4099 8311 4089 8311
      4077 8334 4102 8354
TIME...MOT...LOC 2147Z 322DEG 10KT 4104 8336 

HAIL...0.75IN
WIND...60MPH
 
$$

KING
1 follow-up statement
910 
WWUS51 KCLE 022222
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
622 PM EDT WED SEP 2 2015

OHC063-147-175-022232-
/O.EXP.KCLE.SV.W.0095.000000T0000Z-150902T2230Z/
WYANDOT OH-HANCOCK OH-SENECA OH-
622 PM EDT WED SEP 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WYANDOT...EAST
CENTRAL HANCOCK AND SOUTHWESTERN SENECA COUNTIES WILL EXPIRE AT 630
PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4114 8332 4100 8310 4099 8311 4089 8311
      4077 8334 4102 8354
TIME...MOT...LOC 2219Z 322DEG 10KT 4104 8336 

$$

KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:51 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 2, 3:51 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT WED SEP 2 2015

.SYNOPSIS...
HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL DRIFT EAST AND
WEAKEN. A WEAK UPPER AIR DISTURBANCE WILL DROP ACROSS THE GREAT
LAKES ON THURSDAY. HIGH PRESSURE OVER EASTERN CANADA WILL BUILD
ACROSS THE NORTHEAST STATES BY FRIDAY AND CONTINUE THROUGH THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SOUTH AND EAST OF
THE FORECAST AREA BY EARLY THIS EVENING WITH THE POSSIBLE EXCEPTION
OF A SCATTERED SHOWER/STORM ACROSS NORTHWEST OHIO WHERE THE THETA-E
IS HIGHER AND THE INSTABILITY IS REBOUNDING AFTER THE EARLIER
ACTIVITY. COULD BE A FEW FOG POCKETS OVERNIGHT WHERE THERE WAS RAIN
TODAY BUT EVEN IN THOSE AREAS WIDESPREAD DENSE FOG IS NOT
ANTICIPATED...JUST THE USUAL FOGGY SPOTS.

LOW TEMPERATURES TONIGHT A DEGREE OR TWO ABOVE GUIDANCE BASED ON
PERSISTENCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
A DECENT SHORT WAVE WILL SLIDE OVER THE TOP OF THE RIDGE AS
EVIDENCED BY THE THUNDERSTORMS NEAR LAKE SUPERIOR TODAY. NOT SURE
HOW THURSDAY WILL PLAY OUT. THERE MAY WELL BE SHOWERS AND
THUNDERSTORMS APPROACHING NORTHWEST OHIO EARLY IN THE DAY. DOES
THAT ACTIVITY WEAKEN AND NEW ACTIVITY REDEVELOP OR DOES THE NEW
ACTIVITY JUST GRADUALLY DEVELOP ACROSS NORTHWEST OHIO AND SPREAD
EAST? THE LAKE BREEZE BOUNDARY WILL LIKELY ALSO ENHANCE THE
SHOWERS AND THUNDERSTORMS. WILL FORECAST "SCATTERED" FOR NOW WITH
HIGHER POPS ACROSS NORTHWEST AND NORTH CENTRAL OHIO WHERE THE
THETA-E IS HIGHER. HIGH TEMPS MAY BE A DEGREE OR TWO COOLER THAN
RECENT DAYS IF THERE ARE MORE CLOUDS AND SHOWERS AROUND BUT DEW
POINTS WILL BE JUST AS HIGH.

THE RIDGE ALOFT WILL REMAIN FIXED OVER THE AREA THROUGH THE WEEKEND.
LITTLE FLOW ALOFT AND ALL OF THE MODEL HINT AT A WEAK TROUGH AROUND
500 MB OVER THE MIDWEST ON FRIDAY. WILL KEEP A SMALL CHANCE FOR
THUNDERSTORMS MAINLY ACROSS NORTHWEST OHIO ON FRIDAY. CANNOT RULE
OUT A FEW AFTERNOON THUNDERSTORMS ON SATURDAY BUT WILL NOT MENTION IT
ON THE FORECAST BASED ON MINIMAL COVERAGE. HIGHS MAINLY IN THE UPPER
80S/AROUND 90 AND HUMID.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE GFS AND EUROPEAN MODELS REMAIN IN AGREEMENT ON STRONG UPPER-
LEVEL RIDGE PATTERN THAT WILL REMAIN OVER THE EASTERN UNITED
STATES THROUGH MONDAY. TEMPERATURES WILL BE ABOUT 10 DEGREES ABOVE
AVERAGE WITH A MINIMAL CHANCE OF RAIN THROUGH MONDAY AFTERNOON.

THE MAIN QUESTION IN THE LONG TERM CONTINUES TO BE ON MONDAY NIGHT
INTO TUESDAY WITH THE APPROACH OF THE NEXT WEATHER SYSTEM. TODAY'S
GFS AND ECMWF STILL ARE IN DISAGREEMENT ON THE TIMING AND INTENSITY
OF AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT. THE GFS
HAS A STRONGER AND FASTER COLD FRONT WHILE THE ECMWF HAS A MORE
DIFFUSE COLD FRONT THAT MAY NOT BE AS SIGNIFICANT. BOTH WOULD BRING
SOME TYPE OF RAIN CHANCE TO THE AREA SO HAVE SLIGHT CHANCE POPS
BEGINNING ON MONDAY NIGHT WITH CHANCE POPS ON TUESDAY. TEMPERATURE
SOLUTIONS ARE QUITE DIFFERENT ON THE BACK SIDE OF THE COLD FRONT FOR
EACH SOLUTION NOT TO MENTION THE TIMING ISSUE. GIVEN CURRENT RIDGE
SETUP THOUGHTS ARE MORE ALIGNED WITH ECMWF SO TRENDED TEMPS TOWARDS
THE ECMWF AND CLIMO FOR NOW.

AFTER THE COLD FRONT...A SURFACE LOW WILL MOVE IN FROM THE CENTRAL
PLAINS ON WEDNESDAY INTO THURSDAY AND COULD BRING ANOTHER ROUND OF
WET WEATHER TO THE AREA. FOR NOW JUST CONTINUED WITH CHANCE POPS
WEDNESDAY INTO THURSDAY MORNING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MUCH OF THE SAME CONTINUES TODAY WITH HIGH PRESSURE IN CONTROL. A
FEW POP UP SHRA/TS POSSIBLE BUT AGAIN COVERAGE WILL BE EXTREMELY
LIMITED. IF THERE WAS ANYTHING THAT COULD HINT TO A SOMEWHAT
BETTER CHANCE OF A SHRA/TS SUCH AS HIGH RES MODELS OR CURRENT
ANALYSIS EXTRAPOLATED...A VCSH OR VCTS HAS BEEN INCLUDED.
UNCERTAIN IF LAKE BREEZE WILL MAKE IT THROUGH KCLE THIS
AFTERNOON...AT LEAST NOT TO TAKE IT PAST 330 DEGREES.

TONIGHT INTO THURSDAY THE PATTERN SHIFTS EVER SO SLIGHTLY AND WE
WILL BE ABLE TO GET A VERY DIFFUSE COLD FRONT SINK SOUTHEASTWARD
ACROSS THE AREA IN THE MORNING. HAVE INCLUDED A MID DECK AND A FEW
VCSH WITH THIS FEATURE. TS ARE POSSIBLE. EARLY MORNING/SUNRISE
MVFR VSBY POSSIBLE TOO. OVERALL THE WINDS WHICH WILL BE WEST-
SOUTHWEST FOR THE REMAINDER OF THIS AFTERNOON WILL COME AROUND TO
THE NW-N ON THURSDAY BEHIND THAT FRONT.

OUTLOOK...AREAS OF NON VFR EACH MORNING IN FOG AND HAZE. ISOLATED
THUNDERSTORMS MAY DEVELOP EACH AFTERNOON/EVENING.

&&

.MARINE...
RATHER TRANQUIL LATE SUMMER WEATHER WILL CONTINUE WITH GENERALLY
LIGHT WIND OVER THE LAKE THROUGH THE PERIOD. EXPECT THE AFTERNOON
LAKE BREEZE TO SUBSIDE TOWARD SUN SET. A WEAK COLD FRONT IS
EXPECTED TO CROSS THE LAKE ON THURSDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS. WINDS WILL VEER TO THE NORTHEAST THURSDAY NIGHT AND
FRIDAY. AS THE HIGH PRESSURE SLIPS BY TO THE EAST ON SATURDAY...
WINDS WILL CONTINUE TO VEER TO THE SOUTHEAST AND THEN SOUTH ALL
THE WHILE BEING LIGHT AND GENERALLY 10 KNOTS OR LESS.

ON MONDAY WINDS WILL INCREASE SLIGHTLY FROM THE SOUTHWEST AS ANOTHER
WEAK FRONTAL BOUNDARY APPROACHES THE LAKE FROM THE NORTHWEST. THE
WEAK BOUNDARY WILL DISSIPATE OVER THE LAKE ON TUESDAY. A MORE
SIGNIFICANT COLD FRONT WILL MOVE ACROSS THE LAKE ON THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...
LONG TERM...LAPLANTE/SEFCOVIC
AVIATION...OUDEMAN
MARINE...LAPLANTE
Hazardous weather outlook, Sep 2, 3:11 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
311 AM EDT WED SEP 2 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030715-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
311 AM EDT WED SEP 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 2, 1:38 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT WED SEP 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     STRONGSVILLE            41.31N 81.83W
09/01/2015                   CUYAHOGA           OH   PUBLIC

            SEVERAL TREES DOWN IN THE CITY OF STRONGSVILLE NEAR THE
            STILLBROOKE RESIDENTIAL DEVELOPMENT...REPORTS VIA SOCIAL
            MEDIA AND BROADCAST MEDIA.

&&

SEFCOVIC
Special weather statement, Sep 2, 2:15 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT WED SEP 2 2015

OHZ036-037-021845-
MORROW-MARION-
215 PM EDT WED SEP 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORROW AND
SOUTHEASTERN MARION COUNTIES...

AT 215 PM EDT...A STRONG THUNDERSTORM WAS OVER ASHLEY...OR 10 MILES
NORTHEAST OF DELAWARE...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS
OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARDINGTON...ASHLEY...WALDO...MARENGO...FULTON AND STATE ROUTE 229 AT
US ROUTE 23.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4036 8293 4041 8293 4042 8302 4043 8303
      4044 8314 4046 8315 4054 8291 4054 8289
      4035 8268
TIME...MOT...LOC 1815Z 336DEG 20KT 4043 8300

MULLEN
Local storm report, Sep 2, 4:49 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT WED SEP 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     BOWLING GREEN           41.38N 83.65W
09/02/2015                   WOOD               OH   LAW ENFORCEMENT

            1 TREE DOWN

&&

JAM
Special weather statement, Sep 2, 5:09 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
509 PM EDT WED SEP 2 2015

OHZ006-017-018-027-022215-
HANCOCK-WYANDOT-WOOD-SENECA-
509 PM EDT WED SEP 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WYANDOT...
SOUTHEASTERN WOOD...NORTHEASTERN HANCOCK AND WESTERN SENECA
COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS OVER FOSTORIA...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FINDLAY...TIFFIN...FOSTORIA...UPPER SANDUSKY...BLOOMVILLE...
SYCAMORE...ARCADIA...VANLUE...NEW RIEGEL...CAREY...BLOOMDALE...
RISINGSUN AND BASCOM.

BRIEF HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4127 8343 4126 8342 4125 8342 4125 8340
      4103 8299 4099 8305 4099 8311 4095 8311
      4081 8330 4112 8365
TIME...MOT...LOC 2109Z 312DEG 14KT 4116 8345

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:15 PM EDTSpecial Weather StatementCLEMorrow30 min
Sep 2, 5:09 PM EDTSpecial Weather StatementCLEWyandot66 min
Sep 2, 7:00 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow45 min
Sep 2, 7:37 PM EDTSpecial Marine WarningCLE113 min
Sep 2, 7:38 PM EDTSevere Thunderstorm WarningCLEMarion52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.